Alert archive / Idaho / River Flood Warnings in 2011

River Flood Warning 7, NWS Pocatello, ID

June 7, 2011Bonneville County, Jefferson County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 7, 2011, 4:45 AM MDT for Bonneville County, Jefferson County, Madison County, Idaho. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 4:45 AM MDT (10:45 UTC)
Expired
Jun 8, 2011, 2:00 PM MDT
In force
33 hr
Issued by
NWS Pocatello, ID
Flood severity
Minor

Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 91 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snake River near Heise (HEII1).

Action stage
6.25 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WGUS45 KPIH 071045
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE POCATELLO ID
445 AM MDT TUE JUN 7 2011

...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... 

  SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON 
  COUNTIES

FOR THE SNAKE RIVER...INCLUDING SNAKE RIVER NEAR HEISE...MINOR 
FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST.

.ADDITIONAL RAINFALL OVER THE PAST 24 HOURS HAS NUDGED THE SNAKE
RIVER AT HEISE JUST ABOVE FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE 
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.

&&

IDC019-051-065-080336-
/O.NEW.KPIH.FL.W.0007.110607T1045Z-110608T0336Z/
/HEII1.1.RS.110607T0723Z.110607T0731Z.110607T2136Z.NO/
445 AM MDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SNAKE RIVER NEAR HEISE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:31 AM TUESDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA 
  IS POSSIBLE.

$$
2 follow-up statements
995 
WGUS85 KPIH 072044
FLSPIH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT TUE JUN 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...

  PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY

  TETON RIVER NEAR ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

  SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON 
  COUNTIES

  HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES

  SNAKE RIVER NEAR SHELLEY AFFECTING BINGHAM AND BONNEVILLE COUNTIES

  SNAKE RIVER AT BLACKFOOT AFFECTING BINGHAM COUNTY

.RUNOFF FROM SNOWMELT COMBINED WITH EXPECTED RAINFALL WILL
KEEP RIVER LEVELS HIGH THROUGH THE WEEK WITH SIGNIFICANT
RISES EXPECTED ALONG PORTIONS OF THE HENRYS FORK AND SNAKE RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.

&&

IDC043-065-082044-
/O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/
/REXI1.3.RS.110515T1645Z.110610T1200Z.000000T0000Z.NO/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE HENRYS FORK NEAR REXBURG.
* AT  2:15 PM TUESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY
  FRIDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND
  PASTURELAND WILL OCCUR. FLOODING OF LOW LYING ROADS NEAR THE RIVER
  WILL OCCUR.

$$

IDC019-051-065-082044-
/O.EXT.KPIH.FL.W.0007.000000T0000Z-000000T0000Z/
/HEII1.1.RS.110607T0723Z.110607T1600Z.000000T0000Z.NO/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SNAKE RIVER NEAR HEISE.
* AT  2:01 PM TUESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.1 FEET BY THIS
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA
  IS POSSIBLE.

$$

IDC011-019-082044-
/O.CON.KPIH.FL.W.0005.000000T0000Z-000000T0000Z/
/SHYI1.3.RS.110516T1654Z.110528T1916Z.000000T0000Z.NO/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SNAKE RIVER NEAR SHELLEY.
* AT  2:15 PM TUESDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MAJOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 12.8 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE
  POSSIBLE THEREAFTER.
* IMPACT...AT 12.9 FEET...MAJOR FLOODING OF FARMLAND IS LIKELY. WATER
  MAY COVER A FEW COUNTY ROADS NEAR THE RIVER. LOW LYING PROPERTIES
  NEAR THE RIVER AROUND SHELLEY AND FIRTH MAY BE INUNDATED WITH
  WATER. 

$$

IDC011-082044-
/O.CON.KPIH.FL.W.0003.000000T0000Z-000000T0000Z/
/SNAI1.2.RS.110510T2100Z.110529T0200Z.000000T0000Z.NO/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SNAKE RIVER AT BLACKFOOT.
* AT  2:15 PM TUESDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY
  SATURDAY EARLY AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE
  THEREAFTER.
* IMPACT...AT 11.0 FEET...LOWLAND FLOODING WILL OCCUR. FLOODING IS
  POSSIBLE ALONG US HIGHWAY 26 BENEATH THE INTERSTATE 15 UNDERPASS.

$$

IDC005-082044-
/O.EXT.KPIH.FL.W.0001.000000T0000Z-110611T0400Z/
/PIHI1.1.RS.110508T1500Z.110531T2116Z.110610T2200Z.UU/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTNEUF RIVER AT POCATELLO.
* AT  2:01 PM TUESDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 8.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  FRIDAY AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR FLOODING OF LOWLANDS, PASTURELAND, AND
  LOW LYING ROADS NEAR POCATELLO IS POSSIBLE.

$$

IDC043-065-082044-
/O.EXT.KPIH.FL.W.0008.110607T2030Z-110609T0400Z/
/TEAI1.1.ER.110607T1820Z.110608T0000Z.110608T2200Z.NO/
244 PM MDT TUE JUN 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE TETON RIVER NEAR ST. ANTHONY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:15 PM TUESDAY THE STAGE WAS 6.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 6.0 FEET...LOWLAND FLOODING CAN BE EXPECTED NEAR SUGAR
  CITY AND REXBURG.

$$
342 
WGUS85 KPIH 082000
FLSPIH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT WED JUN 8 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...
 
  SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON 
  COUNTIES

.THE SNAKE RIVER NEAR HEISE HAS FALLEN BELOW FLOOD STAGE AND IS FORECAST TO KEEP FALLING THE NEXT FEW DAYS.

&&

IDC019-051-065-082030-
/O.CAN.KPIH.FL.W.0007.000000T0000Z-110608T2000Z/
/HEII1.1.RS.110607T0723Z.110608T1316Z.110608T1528Z.NO/
200 PM MDT WED JUN 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SNAKE RIVER NEAR HEISE.
* AT  1:30 PM WEDNESDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:28 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA IS
  POSSIBLE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 7, 2:16 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 2:16 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 AM MDT TUE JUN 7 2011

.DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR
TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE
OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE
WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH
THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC
NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING
AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED
ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW
MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK
OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON
FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST.
MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN
NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z
ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE
MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE.
HINSBERGER
&&

.AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE
TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER
PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN
MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP
TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR
THIS AFTN AND TONIGHT. HEDGES
&&

.FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT
NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND
EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE
CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO
SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER
CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF
WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY
CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND. HEDGES
&&

HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO
IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND
OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP
AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER
THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT
ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN
EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER
OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS
FORK AND PORTNEUF RIVERS.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032.

&&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011

IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka51 min
Jun 6, 7:59 PM MDTSevere Thunderstorm WarningPIHCassia24 min
Jun 6, 9:34 PM MDTSpecial Weather StatementPIHBingham, Bonneville86 min
Jun 7, 5:22 AM MDTFlash Flood WarningPIHTeton6 hr
Jun 7, 5:53 AM MDTLake Wind AdvisoryPIH14 hr
Jun 7, 12:32 PM MDTRiver Flood WarningPIHFremont, Madison70 hr

Nearby

River Flood Warnings in Idaho, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.